MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Heart Block (4444)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The article, "rescue atrial septal defect closure with the new gore® cardioform atrial septal defect occluder" was reviewed.It was reported that on an unknown date a 22mm amplatzer septal occluder was selected for implantation.Prior to the procedure, the patient was diagnosed with a right bundle branch block by electrocardiogram (ekg).A transthoracic echocardiogram (tte) showed that the defect was 14mm.The device was successfully implanted.24 hours after the procedure, the patient developed a complete heart block.They administered methylprednisolone therapy, and then the device was removed using a goose neck catheter.The patient recovered and had normalized rhythm.A few months later, a second attempt at sizing was done, and it was found that the defect was 23-24mm.A 44mm atrial septal defect (asd) closure device was selected and successfully implanted.At the six month follow up, the patient was reported to be stable and normal sinus rhythm.No additional information was provided.The primary author of the article is alessandra pizzuto, md, department of pediatric cardiology and guch unit, heart hospital ¿g.Pasquinucci¿, national research council tuscany region ¿g.Monasterio¿, massa, italy.The correspondence author of the article is giuseppe santoro, md, via camillo sorgente, 31, 84125 ¿ salerno, italy.With the corresponding e-mail: santoropino@tin.It.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Summarized patient outcomes/complications of amplatzer septal occluder were reported in a research article in a subject population with large atrial septal defect, incomplete right bundle branch block co-morbidities.Some of the complications reported were right bundle branch block and a complete heart block; these complications are anticipated for the procedure and subject population.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or individual patient information was received for analysis.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15840669
Report Number2135147-2022-02149
Device Sequence Number6901775
Product Code MLV
UDI-Device Identifier05415067019295
UDI-Public05415067019295
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale
Patient Weight27 KG